What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 2, 2:49 PM CST, 5 hours 11 minutes earlier.
Area forecast discussion, Jan 2, 2:49 PM CST, 5 hours 11 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
249 PM CST Mon Jan 2 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Tuesday Night)
Issued at 214 PM CST Mon Jan 2 2023
Will be brief as Tornado Watch #1 is currently in effect or the
northwest 2/3rds of our region through 9 pm this evening.
Sufficient low level/deep layer directional and speed shear is
in place for the development of multi-cellular and discrete
mesocyclones through the remainder of the afternoon hours and
into the mid to late evening. Beyond the mid to late evening
hours, believe we will see storms trying to become more linear as
low level flow begins to veer more and becomes uni-directional.
This would likely result in more of a wind threat the later into
the evening and overnight this severe weather threat drags out.
Also of concern is the late night excessive heavy rainfall threat
which will continue to be monitored as well. Needless to say, did
not touch the Flash Flood Watch that remains in effect until 12z
Tue morning and may need to be extended through the mid to late
morning hours across our eastern third given the fact that the
frontal boundary will slow its eastward progression once it moves
into NW LA by 12z Tue.
Did not stray far from NBM temps through the short term.
13
&&
.LONG TERM...
(Wednesday through next Sunday)
Issued at 214 PM CST Mon Jan 2 2023
Beyond Tue Night, deep upper low across the Northern Plains with
the Middle Red River Valley into the Lower Miss Valley under the
influence of the base of the trough to our north. Despite the
dynamics across our region, our moisture profile will tend to
scour out, thus the forecast will remain dry through the remainder
of the work week. A rather flat ridge upstream of the base of the
trough across our region will migrate eastward by Friday with
west southwest flow aloft beginning to increase from the Tx Hill
Country by this weekend. There will be enough forcing with this
increased southwesterly flow aloft to support chance pops this
weekend. Given the strongly positive tilt to the upstream trough
and the lack of significant low level return, strong to severe
storms does not appear likely this weekend. In fact, left any
mention of thunderstorms out of the forecast for now but this will
continue to be monitored as the event nears. Stayed close to NBM
temps through the extended.
13
&&
.AVIATION...
(12Z TAFS)
Issued at 608 AM CST Mon Jan 2 2023
Deteriorating flight conditions as we go through the remainder of
the afternoon, through the evening and overnight hours. Needless
to say, expect of plethora of cloud heights, VSBYS and wind shifts
with in and out convection through the TAF period. Did try to show
improving conditions weather and ceiling wise across our west and
northwest terminal locations beyond 03/12z along with a
predominant wind shift.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 73 47 64 / 90 20 0 0
MLU 65 75 50 66 / 90 70 10 0
DEQ 53 68 39 59 / 90 0 0 0
TXK 59 70 44 60 / 90 10 0 0
ELD 61 73 45 62 / 100 30 0 0
TYR 56 69 44 63 / 70 0 0 0
GGG 58 70 45 63 / 80 10 0 0
LFK 63 73 48 67 / 80 40 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through late tonight for ARZ050-051-059>061-070>073.
LA...Flood Watch through late tonight for LAZ001>006-010>014-017>022.
OK...None.
TX...Flood Watch through late tonight for TXZ097-112-126-138-151>153-
165>167.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...13Hazardous weather outlook, Jan 2, 12:18 PM CST, 7 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1218 PM CST Mon Jan 2 2023
OKZ077-TXZ096-108>111-124-125-136-137-149-150-031200-
McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-
Gregg-Cherokee-Rusk-
1218 PM CST Mon Jan 2 2023
This Hazardous Weather Outlook is for southeast Oklahoma and
northeast Texas.
.DAY ONE...This afternoon and tonight.
Multiple rounds of thunderstorms are expected this afternoon and into
the overnight hours. Some of these storms could be severe, especially
from late this afternoon into early Tuesday morning. Tornadoes,
damaging winds, and large hail will be possible. Thunderstorms are
expected to develop as discrete supercells and eventually congeal
into a linear complex. Given the strongly sheared environment, a few
of these tornadoes could be strong. Heavy rain and isolated flash
flooding may also become a concern.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is anticipated.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this afternoon and into
early Tuesday morning.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-126-
138-151>153-165>167-031200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Bowie-Cass-Marion-Harrison-Panola-Nacogdoches-
Shelby-Angelina-San Augustine-
1218 PM CST Mon Jan 2 2023
...FLOOD WATCH IN EFFECT THROUGH 6 AM CST TUESDAY MORNING...
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
east Texas and northeast Texas.
.DAY ONE...This afternoon and tonight.
Multiple rounds of thunderstorms are expected this afternoon and into
the overnight hours. Some of these storms could be severe, especially
from late this afternoon into early Tuesday morning. Tornadoes,
damaging winds, and large hail will be possible. Thunderstorms are
expected to develop as discrete supercells and eventually congeal
into a linear complex. Given the strongly sheared environment, a few
of these tornadoes could be strong. Heavy rain and isolated flash
flooding may also become a concern where training thunderstorms
occur. In these areas, widespread 1 to 2 inches of rainfall is
expected, with locally higher amounts of 3 inches or more. Therefore,
a Flood Watch is in effect through Tuesday morning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Lingering showers and thunders will be possible in our eastern zones
as the line exits the region. A few of these may be strong to
severe. Once this line leaves the area in the late morning hours, no
additional hazardous weather threat is expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed late this afternoon through
Tuesday morning.
09
In the hours before
Local storm report, Jan 2, 6:14 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 PM CST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FLOOD 5 ENE JONESBORO 32.25N 92.63W
01/02/2023 JACKSON LA LAW ENFORCEMENT
WATER OVER GLADWAY ROAD.
&&
MMLocal storm report, Jan 2, 6:16 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
616 PM CST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HEAVY RAIN 1 NNW JONESBORO 32.24N 92.71W
01/02/2023 M6.40 INCH JACKSON LA TRAINED SPOTTER
&&
MMLocal storm report, Jan 2, 6:24 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FLASH FLOOD 5 ENE JONESBORO 32.25N 92.63W
01/02/2023 JACKSON LA LAW ENFORCEMENT
CORRECTS PREVIOUS FLOOD REPORT FROM 5 ENE
JONESBORO. WATER OVER GLADWAY ROAD.
&&
MMLocal storm report, Jan 2, 7:19 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM FLASH FLOOD 9 SSE DOWNSVILLE 32.51N 92.36W
01/02/2023 OUACHITA LA NWS EMPLOYEE
WATER HAS BEEN OVER THE ROADWAY IN CALHOUN,
LA AT HWY 80 AND CALHOUN CUTOFF RD.
&&
16Local storm report, Jan 2, 7:29 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
729 PM CST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 8 WSW BROWNSVILLE-BAWCO 32.46N 92.29W
01/02/2023 E1.00 INCH OUACHITA LA TRAINED SPOTTER
LARGE HAIL REPORTED WEST OF MONROE.
&&
16Special weather statement, Jan 2, 7:52 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
752 PM CST Mon Jan 2 2023
LAZ001>004-010>012-030230-
De Soto LA-Bossier LA-Bienville LA-Red River LA-Claiborne LA-
Caddo LA-Webster LA-
752 PM CST Mon Jan 2 2023
...Strong thunderstorms will impact portions of Webster, north
central De Soto, northwestern Red River, southeastern Caddo, western
Claiborne, western Bienville and southeastern Bossier Parishes
through 830 PM CST...
At 751 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Haughton to near Doyline to 11 miles west
of Ringgold to 14 miles east of Stonewall to 6 miles north of
Mansfield. Movement was northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Minden, Homer, Haughton, Ringgold, Sibley, Gibsland, Doyline,
Dubberly, Dixie Inn, Heflin, Eastwood, Evergreen, Athens, Jamestown,
Bryceland, Mount Lebanon, Curtis, Fillmore, Kingston and Plum Orchard
Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM CST for northwestern
Louisiana.
&&
LAT...LON 3297 9297 3279 9292 3265 9293 3251 9296
3234 9308 3224 9321 3216 9375 3229 9366
3243 9357 3256 9356 3270 9360
TIME...MOT...LOC 0151Z 227DEG 54KT 3260 9347 3246 9341 3235 9348 3224
9358 3213 9368
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
19